Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 12, 2014, 3:10 AM MDT. It took effect at Apr 12, 2014, 2:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2014, 3:10 AM MDT (09:10 UTC)
- In effect from
- Apr 12, 2014, 2:00 PM MDT
- Expired
- Apr 12, 2014, 10:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
309 WWUS75 KABQ 120910 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 AM MDT SAT APR 12 2014 NMZ526-121800- /O.NEW.KABQ.WI.Y.0024.140412T2000Z-140413T0400Z/ SOUTH CENTRAL MOUNTAINS- 310 AM MDT SAT APR 12 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. * LOCATION...SOUTH CENTRAL MOUNTAINS OF LINCOLN COUNTY. * WINDS...SOUTHWEST WINDS INCREASING TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...SOUTHWEST WINDS INCREASING FROM MID MORNING...WITH PEAK WINDS FROM MID TO LATE AFTERNOON. WIND SPEEDS WILL DECREASE GRADUALLY THROUGH LATE EVENING. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST. * LOCAL IMPACTS...GUSTY WINDS MAY TOSS OBJECTS ACROSS ROADS. DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT BRIEF LOSS OF CONTROL...ESPECIALLY ON HIGHWAY 54 AND HIGHWAY 380 ACROSS LINCOLN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ SHY
2 follow-up statements
998 WWUS75 KABQ 121748 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1148 AM MDT SAT APR 12 2014 NMZ526-130400- /O.CON.KABQ.WI.Y.0024.140412T2000Z-140413T0400Z/ SOUTH CENTRAL MOUNTAINS- 1148 AM MDT SAT APR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * LOCATION...SOUTH CENTRAL MOUNTAINS OF LINCOLN COUNTY. * WINDS...SOUTHWEST WINDS INCREASING TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...SOUTHWEST WINDS CONTINUE TO INCREASE...WITH PEAK WINDS FROM MID TO LATE AFTERNOON. WIND SPEEDS WILL DECREASE GRADUALLY THROUGH LATE EVENING. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST. * LOCAL IMPACTS...GUSTY WINDS MAY TOSS OBJECTS ACROSS ROADS. DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT BRIEF LOSS OF CONTROL...ESPECIALLY ON HIGHWAY 54 AND HIGHWAY 380 ACROSS LINCOLN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 40
239 WWUS75 KABQ 130406 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1006 PM MDT SAT APR 12 2014 ...WINDY CONDITIONS TO CONTINUE OVERNIGHT ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST NEW MEXICO... .SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH WILL CONTINUE INTO THE OVERNIGHT HOURS ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST NEW MEXICO. AREAS OF BLOWING DUST MAY LIMIT VISIBILITIES TO BETWEEN 3 AND 5 MILES AT TIMES. NMZ526-130515- /O.EXP.KABQ.WI.Y.0024.000000T0000Z-140413T0400Z/ SOUTH CENTRAL MOUNTAINS- 1006 PM MDT SAT APR 12 2014 ...WIND ADVISORY HAS EXPIRED... WINDY CONDITIONS WILL CONTINUE OVERNIGHT...BUT WITH SPEEDS BELOW WIND ADVISORY THRESHOLDS. AREAS OF BLOWING DUST MAY LIMIT VISIBILITIES TO BETWEEN 3 AND 5 MILES AT TIMES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 11, 11:30 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 11, 11:30 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1130 PM MDT FRI APR 11 2014 .AVIATION... 06Z TAF CYCLE VFR CONDITIONS EXPECTED ALL AREAS TONIGHT AND SATURDAY. CLOUD DECK WILL CONTINUE TO GRADUALLY LOWER AT MOST LOCATIONS OVERNIGHT INTO SATURDAY. ISOLD -SHRA OR VIRGA SHOWERS WILL DEVELOP ACROSS THE WEST AND NORTH AROUND MID-DAY SATURDAY...WITH BEST CHANCES VCNTY KFMN...KGUP. SOUTHWEST WINDS WILL INCREASE SATURDAY WITH GUSTY WINDS BY LATE MORNING...ESPECIALLY OVER WESTERN HIGH TERRAIN AND ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN EAST OUT ON TO THE ASTERN PLAINS. WINDS WILL PEAK FROM EARLY TO LATE AFTERNOON. 33 && .PREV DISCUSSION...324 PM MDT FRI APR 11 2014... .SYNOPSIS... A MORE ACTIVE PERIOD OF WEATHER COMING UP FROM SATURDAY THROUGH MONDAY. TWO STORMS WILL IMPACT NM...THE FIRST ONE SATURDAY AND SATURDAY NIGHT...AND THE SECOND ONE SUNDAY INTO MONDAY. THE FIRST SYSTEM WILL BRING SPOTTY AND MOSTLY LIGHT PRECIPITATION TO THE WEST AND NORTH ALONG WITH WINDY CONDITIONS ACROSS THE SOUTH AND EAST. IT IS THE SECOND STORM THAT WILL PACK THE BIGGER PUNCH...AS IT BRINGS WIDESPREAD PRECIPITATION TO MOST OF THE FORECAST AREA INCLUDING ACCUMULATING SNOW TO THE NORTHERN MOUNTAINS INTO THE NORTHEAST...STRONG AND GUSTY NORTH WINDS AND COLDER TEMPERATURES ESPECIALLY IN THE EAST. SIGNIFICANT SNOW ACCUMULATIONS ARE LIKELY IN AND EAST OF THE SANGRE DE CRISTO MOUNTAINS. PRECIPITATION AMOUNTS OF 0.25 TO 0.50 INCHES SHOULD BE COMMON ACROSS THE LOWER ELEVATIONS OF THE NORTH. MOSTLY DRY AND MILDER WEATHER EXPECTED FOR THE REST OF NEXT WEEK. && .DISCUSSION... DESPITE CONSIDERABLE HIGH CLOUDINESS TEMPERATURES HAVE MANAGED TO CLIMB INTO THE 70S AND 80S EVERYWHERE EXCEPT IN THE MOUNTAINS. ONE POSITIVE THING ABOUT THE CLOUDS IS THEY HAVE HELD WINDS LOWER THAN RECENT DAYS. THESE HIGHER CLOUDS WILL THIN TONIGHT LEAVING PARTLY CLOUD TO MOSTLY CLEAR SKIES ACROSS THE FORECAST AREA. LOWS WILL REMAIN ABOVE NORMAL. THE FIRST OF TWO STORM SYSTEMS WILL IMPACT NM SATURDAY THROUGH SATURDAY NIGHT. THE STORM IS OFF THE CA COAST CURRENTLY...AND WILL CROSS NM AS AN OPEN WAVE SATURDAY NIGHT. ONLY SPOTTY AND MOSTLY LIGHT PRECIPITATION IS EXPECTED FROM THIS RATHER WEAK DISTURBANCE. FAVORED AREAS WILL BE THE WEST AND NORTH...ESPECIALLY THE HIGHER TERRAIN. THE WIND WILL BE CRANKING BACK UP WITH BREEZY TO WINDY CONDITIONS OVER MUCH OF THE AREA. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO LIKELY OVER A LARGE AREA. SEE THE FIRE WEATHER DISCUSSION BELOW. SATURDAY WILL BE THE LAST REALLY WARM DAY FOR MUCH OF THE AREA. HIGH WILL APPROACH RECORDS AT SEVERAL LOCATIONS. THE FIRST SYSTEM WILL MOVE EAST BY LATE SATURDAY NIGHT AND SIGHTS ARE THEN SET ON THE SECOND...MORE ROBUST...STORM. IT WILL DROP SOUTH SOUTHEAST INTO NM SUNDAY NIGHT AND DEPART MONDAY. A STRONG BACK DOOR COLD FRONT WILL ACCOMPANY THIS STORM WITH STRONG AND GUSTY NORTH WINDS BEHIND IT. THE FRONT WILL SQUEEZE INTO THE RIO GRANDE VALLEY LATER SUNDAY NIGHT. PRECIPITATION IS SHAPING UP TO BE SIGNIFICANT...AS MODELS ARE ALL STRONGER WITH THIS SECOND FEATURE. IT WILL BE COLD ENOUGH FOR SNOW IN THE NORTHERN MOUNTAINS AND EVENTUALLY IN THE NORTHEAST. THE MOST SNOWFALL WILL BE ON THE SANGRE DE CRISTO MOUNTAINS AND THE ADJACENT EAST SLOPES. WHILE ITS EARLY FOR EXACT SNOW AMOUNTS...UP TO A FOOT IS A POSSIBILITY...WITH LESSER AMOUNTS OVER THE EAST CENTRAL AND NORTHEAST ZONES...AS WELL AS THE WESTERN HIGH TERRAIN. ELSEWHERE MOSTLY RAIN WILL FALL WITH QUARTER TO HALF INCH AMOUNTS POSSIBLE OVER THE UPPER RIO GRANDE VALLEY AND LOWER CHAMA RIVER VALLEY. LESSER AMOUNTS THE FARTHER SOUTH YOU GO. THE STORM WILL MOVE AWAY MONDAY WITH DRIER AND MILDER WEATHER FOR MUCH OF THE REMAINDER OF NEXT WEEK. CHJ && .FIRE WEATHER... DESPITE THE WIDESPREAD HIGH CLOUD COVER TODAY...EXCEPTIONALLY DRY CONDITIONS PERSIST AS EVIDENT IN MORNING SOUNDINGS...CIRA PW PRODUCTS AND AFTERNOON DEW POINT TEMPERATURES. AFTERNOON RH VALUES ARE IN THE SINGLE DIGITS ALL BUT THE EXTREME NORTHERN HIGH TERRAIN AND EASTERN PLAINS. EVIDENCE OF YESTERDAYS WEAK BOUNDARY IS NEARLY GONE AS THE SHALLOW MOISTURE HAS NEARLY SCOURED OUT. ADDITIONALLY... A WARMER THAN NORMAL AND UNSTABLE AIRMASS IS IN PLACE...HOWEVER... GUSTY SOUTHWEST WINDS HAVE GENERALLY REMAINED BELOW CRITICAL THRESHOLDS. RH RECOVERIES TO BE POOR ALL ZONES TONIGHT. AN UPPER LEVEL LOW....CURRENTLY APPROACHING THE WEST COAST...WILL CROSS SOUTHERN CALIFORNIA AND ARIZONA ON SATURDAY...WITH VERY DRY MID LEVEL AIR SPREADING OVER NEW MEXICO AHEAD OF THE SYSTEM. AS THE UPPER LEVEL GRADIENT STRENGTHENS DURING AFTERNOON PEAK HEATING...GUSTY SOUTHWEST WINDS WILL DEVELOP THEN STEADILY STRENGTHEN OVER MOST ZONES. WINDS WILL BE STRONGEST ALONG AND EAST OF THE CENTRAL MOUNTAINS AND OVER THE WESTERN HIGH TERRAIN. THUS...DESPITE MODEST COOLING AND MOISTURE INCREASES...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY MID DAY AND CONTINUE THROUGH THE EARLY EVENING HOURS. THE RED FLAG WARNING WILL REMAIN IN PLACE... THOUGH A FEW HOURS OF CRITICAL CONDITIONS ARE ALSO POSSIBLE OVER AND WEST OF THE CONTINENTAL DIVIDE ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR FROM GALLUP TO GRANTS. WILL LET THE MID SHIFT DECIDE IF THIS AREA SHOULD BE ADDED TO THE RED FLAG WARNING. POSSIBLY MORE OF A PROBLEM IN THIS AREA COULD BE THE DEVELOPMENT OF SOME DRY THUNDERSTORMS OR VIRGA SHOWERS...WITH EXCEPTIONALLY STRONG DOWNDRAFTS. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE NORTHWEST AND NORTHERN ZONES. AS THE UPPER TROUGH CROSSES NEW MEXICO SUNDAY AS HIGH PRESSURE BUILDS OVER THE WEST COAST AND A SECOND DISTURBANCE APPROACHES NEW MEXICO IN NORTHWEST FLOW. THE CHANCES OF WETTING RAIN SHIFT TO THE EAST AND TEMPERATURES COOL ALL ZONES...ESPECIALLY ACROSS THE EASTERN PLAINS WHERE A STRONG BACK DOOR COLD FRONT MOVES THROUGH SUNDAY AND SUNDAY NIGHT. GUSTY WEST TO NORTHWEST FLOW DEVELOPS ACROSS THE WEST AND CENTRAL ZONES...AND SOME SPOTTY CRITICAL CONDITIONS ARE POSSIBLE FOR A FEW HOURS IN THE AFTERNOON. THE CHANCE OF WETTING PRECIPITATION...INCLUDING HIGH ELEVATION SNOW ACCUMULATIONS...INCREASES SUNDAY NIGHT AND LINGERS INTO MONDAY... WITH MOIST UPSLOPE FLOW FROM THE CENTRAL MOUNTAINS EAST. GAP WINDS INTO THE RIO GRANDE VALLEY WILL SPREAD SOME MOISTURE INTO THE CENTRAL AND WESTERN ZONES. WITH COOLER TEMPERATURES...SOME WETTING RAIN...AS A DECREASE IN HAINES RESULT IN A FIRE SLOWING PATTERN MONDAY AND TUESDAY. HOWEVER...EXTENDED MODELS BRING DRIER...WINDIER AND UNSTABLE CONDITIONS BACK TO MUCH OF THE STATE WEDNESDAY AND THURSDAY...WITH THE POSSIBLE RETURN OF CRITICAL FIRE WEATHER CONDITIONS. && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 8 PM MDT SATURDAY FOR THE FOLLOWING ZONES...NMZ104-106>109. && 11
Hazardous weather outlook, Apr 11, 5:53 AM MDT, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT FRI APR 11 2014 NMZ501>540-121200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 553 AM MDT FRI APR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RED FLAG WARNING IS IN EFFECT SATURDAY FROM 11 AM TO 8 PM MDT FOR THE EASTERN PLAINS AND MUCH OF CENTRAL AND SOUTHWEST NEW MEXICO DUE TO VERY LOW HUMIDITIES AND WINDS. ALSO THE POTENTIAL CONTINUES FOR LIGHT TO MODERATE SNOW ACCUMULATIONS SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST...ESPECIALLY THE SANGRE DE CRISTOS...PORTIONS OF THE NORTHEAST HIGHLANDS AND FAR NORTHEAST PLAINS. AS A STRONG BACK DOOR COLD FRONT INTRODUCES A CHILLY AND MORE MOIST UPSLOPE FLOW INTO THIS AREA...AN APPROACHING UPPER LEVEL TROUGH WILL PRODUCE ENOUGH LIFT TO HELP GENERATE THE SNOWFALL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:10 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more | 23 hr |
| Apr 12, 3:28 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more | 29 hr |
| Apr 12, 3:54 PM MDT | Winter Storm Watch | ABQ | 6 hr |
Nearby
Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.